MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1186/s12883-020-01769-2

Медицинская библиотека · BMC neurology · 2020

Pisa syndrome induced by switching of a choline-esterase inhibitor treatment from donepezil to galantamine: a case report.

Mimura Yu, Kurose Shin, Takata Taketo, Tabuchi Hajime, Mimura Masaru, Funayama Michitaka

Клинический случайСтатьяПеревод в очереди

Аннотация

BACKGROUND

Pisa syndrome (PS) is characterized by an abnormally sustained posture, with flexion of the body and head to one side and slight rotation of the trunk. Although PS most commonly arises as an adverse effect of antipsychotic drugs, choline-esterase inhibitors (ChEIs) are also sometimes known to induce PS. Despite the fact that the precise mechanism remains unclear, cholinergic-dopaminergic imbalance has been considered as a possible pathophysiologic mechanism underlying the genesis of PS.

CASE PRESENTATION: We hereby report the case of a 60-year-old woman with Alzheimer's disease who presented with the signs of PS after her treatment was switched to galantamine, a type of ChEI, even though she had received donepezil, another type of ChEI, for 5 years without any complications. To the best of our knowledge, this is the first report of PS associated with treatment switch from one to another type of ChEI. Galantamine, but not other ChEIs, can enhance striatal dopamine release through allosteric modulation of the nicotinic acetylcholine receptor, and has weaker muscarinic effects than donepezil. Therefore, we propose two novel hypotheses to explain the development of PS, as follows; galantamine, which enhances dopamine release, can induce imbalance of dopamine levels in the striatum of patients with dementia, resulting in PS, and the weaker muscarinic effects of the drug could be one of the factors predisposing to the development of PS.

CONCLUSION

The present case suggests that treatment with galantamine is associated with a higher risk of development of PS than that with other ChEIs, such as donepezil, despite the pharmacological profile of galantamine as a dopamine modulator. Also, this report provides novel insight into another plausible mechanism underlying the development of PS, besides cholinergic-dopaminergic imbalance, namely, dopamine imbalance in the striatum with muscarinic-nicotinic imbalance.

Для цитирования: Mimura Yu, Kurose Shin, Takata Taketo, Tabuchi Hajime, Mimura Masaru, Funayama Michitaka. Pisa syndrome induced by switching of a choline-esterase inhibitor treatment from donepezil to galantamine: a case report.. BMC neurology. 2020. DOI: 10.1186/s12883-020-01769-2.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.